Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 6, 2007, 9:37 PM MDT for Fremont County, Teton County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2007, 9:37 PM MDT (03:37 UTC)
- Expired
- Jul 6, 2007, 10:07 PM MDT
- In force
- 30 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Fremont County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 141 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4354 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 070339 SVRPIH IDC043-081-070415- /O.NEW.KPIH.SV.W.0003.070707T0337Z-070707T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 937 PM MDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO... NORTHERN TETON COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITIES OF...JUDKINS...FELT...DRIGGS... * UNTIL 1015 PM MDT * AT 936 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF DRIGGS. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF DRIGGS BY 1015 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4373 11139 4364 11111 4387 11095 4402 11124 $$ BRW
2 follow-up statements
000 WWUS55 KPIH 070356 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 953 PM MDT FRI JUL 6 2007 IDC043-081-070415- /O.CON.KPIH.SV.W.0003.000000T0000Z-070707T0415Z/ TETON ID-FREMONT ID- 953 PM MDT FRI JUL 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR SOUTHEASTERN FREMONT AND NORTHERN TETON COUNTIES... AT 951 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF DRIGGS. THIS STORM WAS MOVING NORTH AT 25MPH AND IS SHOWING INITIAL SIGNS OF WEAKENING. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF DRIGGS BY 1015 PM MDT... LAT...LON 4373 11139 4364 11111 4387 11095 4402 11124 $$ BRW
000 WWUS55 KPIH 070407 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1006 PM MDT FRI JUL 6 2007 IDC043-081-070416- /O.CAN.KPIH.SV.W.0003.000000T0000Z-070707T0415Z/ TETON ID-FREMONT ID- 1006 PM MDT FRI JUL 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT AND NORTHERN TETON COUNTIES IS CANCELLED... DOPPLER RADAR INDICATES THAT THE THUNDERSTORM IN TETON COUNTY NO LONGER HAS SEVERE CHARACTERISTICS AND THE WARNING IS CANCELLED. LAT...LON 4373 11139 4364 11111 4387 11095 4402 11124 $$ BRW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:00 PM MDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jul 6, 3:00 PM MDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 300 PM MDT FRI JUL 6 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY. CONVECTION HAS DEVELOPED IN CENTRAL MOUNTAINS AND JUST WEST OF THE SOUTH CENTRAL HIGHLANDS. HAVE NOT SEEN ANY LIGHTNING STRIKES YET. EXPECT A MIXTURE OF WET AND DRY THUNDERSTORMS WITH THIS TONIGHT AS STILL VERY DRY IN LOW LEVELS BUT DEWPOINTS HAVE RISEN TODAY A BIT. BASICALLY A LOT OF MID AND HIGH LEVEL MOISTURE HAS MOVED INTO SE IDAHO UNDER THE RIDGE AS IT SLIDES EAST AND STARTS TO FLATTEN AS FAIRLY STRONG WAVE MOVES EAST TODAY INTO NORTHERN CALIFORNIA RIGHT NOW AND THIS WAVE WILL SLIDE THROUGH SOUTHERN IDAHO DURING THE DAY ON SATURDAY. WITH THIS WAVE INCREASED THUNDERSTORM CHANCES TO INCLUDE ALL OF SOUTHEAST IDAHO WITH A MIXTURE OF WET AND DRY AGAIN ON SATURDAY. AFTER THIS WAVE GOES THROUGH FLOW GOES ZONAL ON SUNDAY AND THINK WILL DRY OUT SOME BUT LEFT ISOLATED THUNDERSTORMS IN EASTERN AND SOUTHERN HIGHLANDS. WINDS SHOULD INCREASE IN SNAKE PLAIN SATURDAY AFTERNOON AS CALIFORNIA SHORT WAVE WILL DRIVE THROUGH WEAK COLD FRONT. TEMPERATURES SHOULD BE ANYWHERE FROM 5 TO 10 DEGREES COOLER ON SATURDAY THAN TODAY. GK .LONG TERM...MONDAY THROUGH FRIDAY. BOTH EC AND GFS SHOW UPPER RIDGE REBUILDING TO WEST BY MONDAY SLOWLY MOVING OVERHEAD BY FRIDAY. THIS SHOULD BE MAINLY A WARM AND DRY PERIOD WITH POTENTIAL FOR SOME WIND IN NORTHWEST FLOW BUT DO NOT EXPECT SIGNIFICANT PRECIPITATION. GK && .FIRE WEATHER...THUNDERSTORMS FIRING ACROSS THE CENTRAL MOUNTAINS AND SW IDAHO/NE NEVADA WERE ALL DRIFTING NNE THIS AFTERNOON AND THUS ALL OF THE PREVIOUSLY ISSUED RED FLAG WARNINGS FOR ZONES 405/406/407 WERE ALLOWED TO CONTINUE AND ZONE 412 WAS ADDED TO THE MIX AS WELL AS UPSTREAM ACTIVITY WILL LIKELY SPILL INTO THAT ZONE LATER THIS AFTERNOON. ZONE 409 IN THE CENTRAL SNAKE RIVER VALLEY HAS THE POTENTIAL TO SEE SOME STORMS WORK OFF THE SRN HIGHLANDS THIS EVENING AND WILL CONTINUE TO MONITOR THIS AS A POTENTIAL UPDATE THIS AFTERNOON. ALLOWED ZONE 413 TO CONTINUE AS A WARNING THIS AFTERNOON AS UPSTREAM DEVELOPMENT OVER NE UTAH MAY BE EVIDENT OF INSTABILITY OVER REGION AND POTENTIAL THUNDERSTORM DEVELOPMENT IN THE CARIBOU NF. LOOKING TOWARDS SATURDAY...A DISTURBANCE ALONG THE CALIFORNIA COAST WILL ROTATE OVERHEAD BY SATURDAY AFTERNOON SUPPORTING BEST DRY THUNDERSTORM POTENTIAL ACROSS THE REGION SO FAR THIS SEASON. SPEED AND SUBSIDENCE FOLLOWING WAVE MAY EFFECT POTENTIAL DEVELOPMENT OVER WRN ZONES AND WILL ALLOW WATCH TO CONTINUE FOR NOW UNTIL WARNING THIS EVENING EXPIRES AND THEN WILL LOOK AT UPGRADING HIGHLIGHTS FOR SATURDAY AFTERNOON. BEYOND THAT...POTENTIAL GUSTY WINDS ADVERTISED BY GFS MODEL ON MONDAY AS RIDGE REBOUNDS TO OUR WEST AND DISTURBANCES EMBEDDED IN NW FLOW ENHANCE WIND SPEED POTENTIAL. NEXT PAC LOW SETS UP OFF THE COAST EARLY NEXT WEEK THREATENING REGION AS IT MOVES INLAND FRIDAY/SATURDAY OF NEXT WEEK. LOOKS LIKE UNSETTLED CONDITIONS THROUGH THE PERIOD. HUSTON && .AVIATION...THUNDERSTORMS FIRING OVER THE MOUNTAINS NORTH OF KSUN AND OVER THE MOUNTAINS SOUTHWEST OF KTWF ALL DRIFTING NORTHEAST WITH TIME. THUS ANTICIPATE POTENTIAL IMPACTS AT KBYI...KSUN AND KSMN THIS AFTERNOON AND EVENING THROUGH AT LEAST 04Z. DEVELOPMENT SOMEWHAT CONFINED NEAR KPIH AND KIDA AND ALONG ROUTES HEADING INTO WYOMING TO KJAC AND KRKS. THUS MVFR AND GUSTY WINDS NEAR THUNDERSTORMS NOTED ABOVE WITH VFR CONDITIONS ANTICIPATED ELSEWHERE TONIGHT. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR ZONES 405/406/407 AND 412/413 THOUGH 10 PM MDT TODAY. FIRE WEATHER WATCH FOR ZONES 405/406/407/409/410/411/412 AND 413 FOR SATURDAY AFTERNOON AND EVENING. SEE STATEMENTS FOR FURTHER DETAILS. &&
Hazardous weather outlook, Jul 6, 5:08 AM MDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 508 AM MDT FRI JUL 6 2007 IDZ017>025-031-032-071200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 508 AM MDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING THIS AFTERNOON AND EVENING FOR THE CENTRAL IDAHO MOUNTAINS AND PARTS OF THE SOUTHERN AND EASTERN HIGHLANDS DUE TO DRY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING FOR THE CENTRAL IDAHO MOUNTAINS AND THE SOUTHERN AND EASTERN HIGHLANDS DUE TO DRY LIGHTNING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:38 AM MDT | Lake Wind Advisory | PIH | 18 hr | |
| Jul 7, 4:10 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 9 more | 18 hr |
| Jul 7, 5:34 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake | 26 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.